Alert archive / Washington / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Sep 2, 2009, 1:51 PM PDT. It took effect at Sep 3, 2009, 2:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2009, 1:51 PM PDT (20:51 UTC)
- In effect from
- Sep 3, 2009, 2:00 AM PDT
- Expired
- Sep 3, 2009, 11:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 022051 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 151 PM PDT WED SEP 2 2009 ...ABUNDANT LIGHTNING FOLLOWED BY GUSTY WINDS TONIGHT AND THURSDAY... WAZ673-676-677-680-682-684-685-687-030500- /O.NEW.KOTX.FW.W.0008.090903T0900Z-090903T1600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 151 PM PDT WED SEP 2 2009 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. A QUICK MOVING COLD FRONT WILL SWEEP ACROSS THE CASCADE MOUNTAINS TONIGHT...THEN INTO SOUTHERN BC THURSDAY. ACCOMPANYING THE FRONT WILL BE A BAND OF THUNDERSTORMS THAT WILL INITIALLY DEVELOP OVER THE CASCADES. THIS BAND WILL THEN MOVE RAPIDLY EAST INTO THE EXTREME WEST PART OF THE COLUMBIA BASIN...THEN NORTHEAST INTO THE OKANOGAN HIGHLANDS BEFORE MOVING INTO SOUTHERN BC BY LATE MORNING. FOLLOWING THIS BAND OF THUNDER WILL BE VERY GUSTY WEST WINDS THAT WILL LAST UNTIL EARLY AFTERNOON BEFORE DECREASING SIGNIFICANTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
000 WWUS86 KOTX 022059 CCA RFWOTX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SPOKANE WA 154 PM PDT WED SEP 2 2009 ...ABUNDANT LIGHTNING FOLLOWED BY GUSTY WINDS TONIGHT AND THURSDAY... WAZ673-676-677-680-682-684-685-687-030515- /O.COR.KOTX.FW.W.0008.090903T0900Z-090903T1600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 154 PM PDT WED SEP 2 2009 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. A QUICK MOVING COLD FRONT WILL SWEEP ACROSS THE CASCADE MOUNTAINS TONIGHT...THEN INTO SOUTHERN BC THURSDAY. ACCOMPANYING THE FRONT WILL BE A BAND OF THUNDERSTORMS THAT WILL INITIALLY DEVELOP OVER THE CASCADES. THIS BAND WILL THEN MOVE RAPIDLY EAST INTO THE EXTREME WEST PART OF THE COLUMBIA BASIN...THEN NORTHEAST INTO THE OKANOGAN HIGHLANDS BEFORE MOVING INTO SOUTHERN BC BY LATE MORNING. FOLLOWING THIS BAND OF THUNDER WILL BE VERY GUSTY WEST WINDS THAT WILL LAST UNTIL EARLY AFTERNOON BEFORE DECREASING SIGNIFICANTLY. WIND GUSTS AROUND 30 MPH WILL BE COMMON...WITH GUSTS NEAR 40 MPH IN THE KITTITAS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 030447 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 947 PM PDT WED SEP 2 2009 ...ABUNDANT LIGHTNING FOLLOWED BY GUSTY WINDS TONIGHT AND THURSDAY... WAZ673-676-677-680-682-684-685-687-031500- /O.CON.KOTX.FW.W.0008.090903T0900Z-090903T1600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 947 PM PDT WED SEP 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. A QUICK MOVING COLD FRONT WILL SWEEP ACROSS THE CASCADE MOUNTAINS AFTER MIDNIGHT...THEN INTO SOUTHERN BC THURSDAY MORNING. ACCOMPANYING THE FRONT WILL BE A BAND OF THUNDERSTORMS THAT WILL INITIALLY DEVELOP OVER THE CASCADES. THIS BAND WILL THEN MOVE RAPIDLY EAST INTO THE EXTREME WEST PART OF THE COLUMBIA BASIN...THEN NORTHEAST INTO THE OKANOGAN HIGHLANDS BEFORE MOVING INTO SOUTHERN BC BY LATE MORNING. FOLLOWING THIS BAND OF THUNDER WILL BE VERY GUSTY WEST WINDS THAT WILL LAST UNTIL EARLY AFTERNOON BEFORE DECREASING SIGNIFICANTLY. WIND GUSTS AROUND 30 MPH WILL BE COMMON...WITH GUSTS NEAR 40 MPH IN THE KITTITAS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 031455 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 755 AM PDT THU SEP 3 2009 ...ABUNDANT LIGHTNING FOLLOWED BY GUSTY WINDS TODAY... WAZ673-676-677-680-682-031600- /O.CAN.KOTX.FW.W.0008.000000T0000Z-090903T1600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 755 AM PDT THU SEP 3 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF ABUNDANT LIGHTNING HAS ENDED OVER THE AREA FOR TODAY. WHILE WINDS WILL INCREASE AND REMAIN GUSTY FOR THE REST OF THE DAY...CRITICAL THRESHOLDS OF RELATIVE HUMIDITY WILL NOT BE ACHIEVED. THUS THE RED FLAG WARNING HAS ENDED. $$ WAZ684-685-687-031800- /O.EXT.KOTX.FW.W.0008.000000T0000Z-090903T1800Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 755 AM PDT THU SEP 3 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR ABUNDANT LIGHTNING AND GUSTY WINDS... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. A STRONG COLD FRONT WILL CONTINUE TO PRODUCE NUMEROUS THUNDERSTORMS WITH ABUNDANT LIGHTNING OVER OKANOGAN AND FERRY COUNTIES THROUGH 11 AM THIS MORNING. IN ADDITION GUSTY CONDITIONS ARE EXPECTED ON EXPOSED SLOPES AFTER THE THUNDERSTORMS MOVE OUT OF THE REGION INTO CANADA LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND ABUNDANT LIGHTNING CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 031757 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1057 AM PDT THU SEP 3 2009 WAZ684-685-687-031900- /O.EXP.KOTX.FW.W.0008.000000T0000Z-090903T1800Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1057 AM PDT THU SEP 3 2009 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... THE RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. SIGNIFICANT THUNDERSTORM ACTIVITY HAS EXITED THE REGION. LINGERING ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE CANADIAN BORDER UNTIL EARLY AFTERNOON...BUT THE THREAT OF ABUNDANT LIGHTNING HAS ENDED. WINDS WILL INCREASE THIS AFTERNOON OVER THE REGION...WITH GUSTY CONDITIONS REMAINING THROUGH THE DAY. HOWEVER...RELATIVE HUMIDITIES HAVE INCREASED ABOVE CRITICALLY LOW THRESHOLDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Sep 2, 9:25 AM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 2, 9:25 AM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 925 AM PDT WED SEP 2 2009 .SYNOPSIS... A DEEP TROUGH OF LOW PRESSURE WILL REMAIN OFF THE COAST TODAY WITH DRY AND WARM AIR REMAINING OVER THE REGION. THE TROUGH WILL BEGIN TO SHIFT INLAND TONIGHT AND CONTINUE DRIFTING INLAND THROUGH THE UPCOMING WEEKEND. THIS WILL RESULT IN A SIGNIFICANT COOLING TREND WITH INCREASING CHANCES FOR PRECIPITATION. BY THE END OF THE UPCOMING HOLIDAY WEEKEND TEMPERATURES WILL FALL WELL BELOW SEASONAL NORMALS WITH SNOW EVEN POSSIBLE OVER THE HIGHEST MOUNTAINS IN THE CASCADES. && .DISCUSSION... REST OF TODAY...SATELLITE INDICATES A DEEP UPPER LEVEL TROUGH OFF THE PACIFIC COAST THIS MORNING WITH THE FORECAST AREA REMAINING UNDER PRE-TROUGH SOUTHERLY FLOW. SURFACE ANALYSIS INDICATES A SURFACE THERMAL TROUGH OVER THE COLUMBIA BASIN. A WEAK UPPER LEVEL; DISTURBANCE TRACKING UP FROM THE SOUTH CURRENTLY OVER OREGON APPEARS TO BE MAINLY HIGH LEVEL CIRRUS WITH NEITHER NAM OR THE LATEST GFS SUGGESTING THIS WAVE HAS ANY DEEP DYNAMIC SUPPORT AS IT MOVES INTO THE REGION THIS AFTERNOON...WITH MODEL SOUNDINGS SUGGESTING TOO MUCH CIN IN THE MIXED LAYER TO ALLOW ANY CONVECTIVE DEVELOPMENT TODAY. THUS...ANOTHER QUIET AND DRY DAY WITH MAINLY LIGHT WINDS...ALTHOUGH SOUNDINGS SUGGEST SOME MIXING GUST POTENTIAL TO ABOUT 15 MPH ON EXPOSED TERRAIN THIS AFTERNOON. HIGH TEMPERATURES TODAY WILL LIKELY RESEMBLE YESTERDAY'S HIGHS. TONIGHT THE OFFSHORE TROUGH WILL SWEEP THROUGH WITH STRONG DYNAMIC SUPPORT AND PLENTY OF MOISTURE. INITIAL THOUGHTS ARE THAT THE CURRENT FORECAST POPS AND THE NOCTURNAL THUNDER THREAT MAY NEED TO BE ENHANCED SOMEWHAT. THIS ISSUE WILL BE ADDRESSED WITH THE AFTERNOON PACKAGE. IN ANY EVENT CONFIDENCE IS HIGH FOR A BIG CHANGE FROM THE RECENT HOT AND DRY REGIME DURING THE NEXT 24 HOURS. NO UPDATE TO STATE FORECAST PRODUCT. MINOR UPDATE TO ZONE FORECAST IMMINENT FOR THE TODAY PERIOD ONLY. /FUGAZZI && .AVIATION... MOSTLY CLEAR SKIES AND VFR CONDITIONS EXPECTED AT ALL TAF SITES AND THROUGH OUT THE REGION TODAY. AFTER 02Z OVER THE CASCADES SCATTERED SHOWERS AND ISOLTATED THUNDERSTORMS WILL DEVELOP AS A STRONG UPPERLEVEL DISTURBANCE MOVES INTO THE REGION. TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OVERSPREAD THE REGION FROM SOUTHWEST TO NORTHEAST...ENCOMPASSING THE AREA NORTH OF INTERSTATE 90 BY 08Z AND CONTINUING THROUGH 18Z THURSDAY. HOWEVER...OUTSIDE OF THUNDERSTORM CORES CONDITIONS WILL REMAIN VFR AT ALL TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 90 62 75 50 80 53 / 0 10 20 0 0 0 COEUR D'ALENE 91 62 78 49 80 52 / 0 10 20 0 0 0 PULLMAN 90 59 79 46 82 49 / 0 10 10 0 0 0 LEWISTON 96 66 87 56 87 59 / 0 0 10 0 0 0 COLVILLE 93 57 80 46 82 49 / 0 10 40 0 0 10 SANDPOINT 88 53 79 45 79 48 / 0 10 20 0 0 0 KELLOGG 91 59 78 48 83 51 / 0 10 20 0 0 10 MOSES LAKE 92 60 79 50 82 53 / 0 10 0 0 0 10 WENATCHEE 91 66 79 56 81 59 / 0 30 10 0 0 10 OMAK 95 62 79 51 82 54 / 0 40 30 0 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Sep 2, 5:53 AM PDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 553 AM PDT WED SEP 2 2009 IDZ001>004-026-027-WAZ031>038-041>044-031300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 553 AM PDT WED SEP 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:21 PM PDT | Special Weather Statement | OTX | Stevens | 24 min |
| Sep 1, 6:42 PM PDT | Special Weather Statement | OTX | Stevens | 33 min |
| Sep 1, 7:14 PM PDT | Special Weather Statement | OTX | Pend Oreille | 61 min |
Nearby
Red Flag Warnings in Washington, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.